Open Access
Translator Disclaimer
May, 1994 Extremal Behaviour of Stationary Markov Chains with Applications
Roland Perfekt
Ann. Appl. Probab. 4(2): 529-548 (May, 1994). DOI: 10.1214/aoap/1177005071

Abstract

In this paper the extremal behaviour of real-valued, stationary Markov chains is studied under fairly general assumptions. Conditions are obtained for convergence in distribution of multilevel exceedance point processes associated with suitable families of high levels. Although applicable to general stationary sequences, these conditions are tailored for Markov chains and are seen to hold for a large class of chains. The extra assumptions used are that the marginal distributions belong to the domain of attraction of some extreme value law together with rather weak conditions on the transition probabilities. Also, a complete convergence result is given. The results are applied to an AR(1) process with uniform margins and to solutions of a first order stochastic difference equation with random coefficients.

Citation

Download Citation

Roland Perfekt. "Extremal Behaviour of Stationary Markov Chains with Applications." Ann. Appl. Probab. 4 (2) 529 - 548, May, 1994. https://doi.org/10.1214/aoap/1177005071

Information

Published: May, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0806.60041
MathSciNet: MR1272738
Digital Object Identifier: 10.1214/aoap/1177005071

Subjects:
Primary: 60G70
Secondary: 60G10 , 60G55 , 60J05

Keywords: exceedance point processes , Extreme values , stationary Markov chains

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.4 • No. 2 • May, 1994
Back to Top